EPD issues warning after investigating death from fentanyl overdose

Local

EVANSVILLE, Ind (WEHT) The Evansville Police Department’s Detective Office would like to make the public aware of a possible misidentification of a narcotic drug.

While investigating a recent overdose death, they discovered that the deceased person might have confused oxycodone with a lethal dose of fentanyl. Not only are these types of deaths occurring in Evansville, but throughout the country as well. Too many people are potentially confusing these drugs and dying at an alarming rate.

To avoid any confusion, these are all illegal street drugs we are talking about. They might be sold as one thing, but are entirely different.

Narcotics detectives have seen a recent spike in the fentanyl pills in our area. Most of which are blue, but some white pills have been turning up as well. The pills are marked with an “M” within a block on one side and the number “30” on the other. They are commonly called “M Blocks” and “M 30s” on the street. Pictures of these narcotics have been provided.

The bottom line is, it’s not a good idea to take pills from an unknown source and without a prescription. People need to be certain they are getting pills and medication from legitimate pharmacies / sources.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories